While it is important to consult with your doctor if you notice any side effects of the medicines you take your child, there are some tips that will help relieve:
- Lack of appetite. If the child feels no appetite after taking the medication, give dose after breakfast. – As you probably have no appetite at lunchtime, offset by a good dinner at night. And keep on hand low-calorie nutritious snacks. If anorexia is prolonged, the physician may decide to lower the dose or stop taking the drug on weekends.
- Stomach pain or discomfort. To avoid them, never give the child the medicine on an empty stomach.
- Difficulty sleeping. Set a routine bedtime, including relaxing activities such as reading or bathroom. If the child still not sleeping well, ask your doctor about taking the medication early, reducing the dose or discontinue the dose in the evening to sleep well when you lie down.
- Sleepiness during the day. Ask your doctor if you can give the medicine at bedtime and morning, or maybe lower the dose.
- Rebound. If the medicine is finished in the afternoon or evening, some children even greater symptoms of ADHD. To avoid this, ask your doctor to use a medicine of longer duration, or ask if you can take small doses of a fast-acting stimulant later in the day.
- Changes in mood. Watch the child. If you notice changes such as inability to express themselves emotionally or suicidal thoughts, stopped the medication immediately and alerts the doctor.
- Heart problems. Although rare, there have been cases of serious heart problems due to medication for ADHD. It is therefore essential to talk to the doctor about any history of heart disease in the family, if necessary, to test and watch for any symptoms develop.
- Liver damage. The doctor should ask the child exams and regular blood testing to determine if they are good liver enzymes.
If in doubt, check with your doctor. Do not change dose or stop yourself giving your child the medicine without doctor’s consent. You’ll see that probably with perseverance and patience, the side effects will disappear and the child and you can better cope with the challenge of the disorder and attention deficit hyperactivity disorder (ADHD).